Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Valium tapering


[ol...]

Recommended Posts

Hello my friends, I need some help :(

I have been addicted to clanozpemamum for a few years. I have been tapering it:

- at first i was taking 2mg of clanozepamum every two days,

- after 1 year I would take 0,15 mg every 4 days,

- 6 months ago I quitted clanozepamum and I started taking Valium instead,

- first, I would take 10-15 mg every 4 days,

- then gradually 5/4/3/2 mg every two days,

- it took me 6 motnhs and now I take 0,65 mg every 4 days

Sadly, last week was realy harsh for me. I've been taking 16-40 mg of Valium per day.

It has been 4 days since my last dose (14mg) of Valium. My mental addiction is even strogner than before. How do I go back to my taper schedule? How much should I take now? Please help...

Link to comment
Share on other sites

Hello olaelo,

 

I'd like to help you but I need some clarification about your taper.

 

It doesn't appear as if you take the drug daily, while you're tapering, you only take it every 4 days?  I'm not sure I understand the other part of your taper plan.  "then gradually 5/4/3/2 mg every two days."

 

We suggest taking your dose daily, reducing by about 5-10% every week to 10 days but this should depend on your symptoms.  Holding longer if symptoms haven't calmed down is an option but going up in dose should be avoided.

 

I'm sorry but I don't understand this:  "0,65 mg every 4 days" either.  Does this mean you were on less than 1 mg of Valium but last week you took 16-40 mgs per day?

 

I strongly urge you to adjust your taper to take your dose at the same time every day this is from the Ashton manual:" The aim is to obtain a smooth, steady and slow decline in blood and tissue concentrations of benzodiazepines so that the natural systems in the brain can recover their normal state." The Ashton Manual

 

I understand last week was harsh but what we suggest is instead of going up in dose is perhaps holding your reduced dose longer while waiting to stabilize.  How many days did you take the 16-40 mgs of Valium, this will help us to know what dose you should go back to tapering. 

 

How did you arrive at the decision to start back on 14 mgs?

 

I'm sorry I've asked so many questions instead of provided answers, I realize we have a language barrier but I hope you'll keep helping me to understand your situation.

 

Pamster

 

 

 

Link to comment
Share on other sites

Hi, I'm really gratful for your reply. So let me clarify a few things:

When I was tapering valium I knew almost nothing about 'proper tapering'. I would take it every 4 days because I didn't feel the need to take it everyday, (in other words: I felt its effects wearing off after 4 days).

"then gradually 5/4/3/2 mg every two days." (my bad, I meant every four days*) With this '4 day method' I lowered my dosage to 5 mg then 4mg.... and finally I would take 2mg every 4 days.

After 6 months I would take a little over half of a pill (around 0,65mg) of Valium every 4 days.

Does this mean you were on less than 1 mg of Valium but last week you took 16-40 mgs per day? - Yes.

Last week was really hard for me because of my mental issues (I want to move out/start a new life in a different city and it's really overwhelming + some family&relationship related stuff). That's why I was taking 14-40mg of Valium every day for 7 days. Now I'm 7 days 'Valium-free' and I feel that I'm not ready to quit taking Valium for good.

I'm confused because I have no idea how to restart my taper. How much should I take? (given that I was taking only 0,65 mg every 4 days before my 7 day high-dose binge).

I want to add that I'm 22 and I have been taking benzodiazepines since I was 16. :(

 

 

 

Link to comment
Share on other sites

Thanks so much for explaining your situation, I can see why you're unsure what to do and to tell you the truth, so am I.  I'm afraid what you're going to have to do is experiment to try to find the right dose to restart your taper from.  The trouble is, Valiums half life is so long it will take awhile to find this out, which of course is one of the benefits of Valium.  :-\

 

Your time on the increased dose was so brief I'm hoping you can get away with a fairly small dose to begin again, but it's important you take it every day, so that adds even more of a challenge to finding the right dose. 

 

How are you feeling, are you experiencing severe withdrawal symptoms, after 7 days I would imagine you're not feeling very well.  Let us know, okay?

Link to comment
Share on other sites

×
×
  • Create New...